Alert archive / California / Wind Advisories in 2006

Wind Advisory 41, NWS Los Angeles, CA

September 2, 2006

NWS Los Angeles, CA issued this wind advisory at Sep 2, 2006, 7:30 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2006, 7:30 PM PDT (02:30 UTC)
Expired
Sep 3, 2006, 3:00 AM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 030230
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
730 PM PDT SAT SEP 2 2006

...STRONG AND GUSTY WINDS OVER PORTIONS OF THE SANTA BARBARA
COUNTY SOUTH COAST AND MOUNTAINS..

.AREAS OF GUSTY NORTHERLY WINDS CAN BE EXPECTED BELOW AND THROUGH
THE PASSES AND CANYONS OF THE SANTA BARBARA COUNTY SOUTH COAST AND
MOUNTAINS THIS EVENING THROUGH EARLY SUNDAY MORNING. WINDS OF 25
TO 40 MPH CAN BE EXPECTED WITH HIGHER GUSTS. STRONGEST WINDS EARLY 
THIS EVENING WILL BE FOR NORTHWEST TO SOUTHEAST ORIENTED PASSES
AND CANYONS SUCH AS GAVIOTA PASS. THE WINDS WILL SHIFT TO NORTH TO
NORTHEAST LATER THIS EVENING AND AFFECT AREAS AROUND SAN MARCOS
PASS AND THE HILLS ABOVE MONTECITO. IN ADDITION...TEMPERATURES IN
THE WINDY AREAS SHOULD INCREASE INTO THE MID 80S TO NEAR 90 THIS
EVENING BEFORE FALLING LATER TONIGHT.

CAZ039-031000-
/O.NEW.KLOX.WI.Y.0041.060903T0230Z-060903T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
730 PM PDT SAT SEP 2 2006

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

AREAS OF NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER
40 MPH CAN BE EXPECTED BELOW PASSES AND CANYON. WINDS WILL
DIMINISH LATE TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-031000-
/O.NEW.KLOX.WI.Y.0041.060903T0230Z-060903T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
730 PM PDT SAT SEP 2 2006

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

AREAS OF NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH GUSTS OVER
50 MPH CAN BE EXPECTED THROUGH PASSES AND CANYON...ESPECIALLY OVER
THE SANTA YNEZ MOUNTAINS. WINDS WILL DIMINISH LATE TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 2, 2:30 PM PDT, 5 hours earlier.

Area forecast discussion, Sep 2, 2:30 PM PDT, 5 hours before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PDT SAT SEP 2 2006

.SHORT TERM...GUIDANCE INITIALIZED WEAK UPPER LEVEL TROUGH ALONG
124W THIS MORNING AS WELL AS THE STRENGTHENING TREND WHICH IS
SUGGESTED BY THE DEVELOPING CU FIELD OVER THE HIGHER TERRAIN AND
ISOLATED SHOWERS EAST AND SOUTH OF THE AREA AT THIS TIME. THE TROUGH
WILL CONTINUE MOVING EAST AND EXIT THE EAST HALF OF THE AREA SUN
MORNING. MODERATE TO STRONG PRESSURE GRADIENT WEST OF THE CHANNEL
ISLANDS WILL PERSIST THIS EVENING AND GRADUALLY WEAKEN SUN MORNING
AS THE UPPER TROUGH MOVES INLAND...AND GALE FORCE WINDS WILL
DIMINISH. THREAT OF THUNDERSTORMS OVER THE HIGHER TERRAIN OF THE
SOUTH HALF OF THE AREA AND DESERT WILL REMAIN SLIGHT THROUGH MONDAY
WHERE GUIDANCE WAS CONSISTENT WITH MOVING THE NORTHERN LIMITS OF
MOISTURE FROM THE REMNANTS OF HURRICANE JOHN OVER THE AREA TUE.
STABILITY INDICES WILL REMAIN MARGINAL WITHIN A DRY AIR MASS IN THE
MEANTIME THOUGH WILL CONTINUE TO MENTION THUNDERSTORMS OVER THE
HIGHER TERRAIN AND DESERTS AS MOISTURE FROM THUNDERSTORMS THAT
DEVELOP EAST OF THE AREA PROPAGATE WEST WITHIN WEAK FLOW. DRY AND
HOT CONDITIONS WILL PERSIST IN THE MEANTIME AS WELL AND A POTENTIAL
FOR HIGH FIRE GROWTH EXIST THROUGH SUN EVENING. CURRENT TEMPERATURES
WERE SEVERAL DEGREES WARMER OVER THE SOUTH HALF OF THE AREA WITH
LITTLE CHANGE OVER THE NORTH HALF FROM YESTERDAY AT THIS TIME...HAVE
CONTINUED WITH A 2 TO 5 DEGREE COOLING TREND SUN AND ACCELERATED
COOLING MON WITH LESS COOLING TUE.

.LONG TERM...GUIDANCE WAS CONSISTENT WITH PREVIOUS RUN WITH A LONG
WAVE RIDGE BUILDING OVER THE AREA THOUGH DIFFERED SLIGHTLY BY THE
END OF THE PERIOD. THE EFFECTS WILL BE MINIMAL AS THE LATEST RUN
INDICATED A WEAKER TROUGH MOVING OVER THE EASTERN PAC AND OVER THE
AREA THROUGH THE PERIOD. SLIGHT CHANGES WITH INLAND TEMPERATURES
WITH READINGS AT OR ABOVE SEASONAL NORMAL THROUGH THE PERIOD AND
NORMAL TEMPERATURES AT THE COAST AS LATE NIGHT AND EARLY MORNING
STRATUS PREVAILS.

&&

.AVIATION...
SOUTH OF POINT CONCEPTION...CLEAR SKIES AND NO VISIBILITY
RESTRICTIONS EXPECTED THROUGH TONIGHT.

KLAX...TYPICAL SEA BREEZE WEST WIND WITH MAX TO 13 KT IN THE
AFTERNOON AND EVENING HOURS. NO CIGS/VSBYS RESTRICTIONS THROUGH
TONIGHT.

NORTH OF POINT CONCEPTION...ANOTHER ROUND OF LOCALLY DENSE FOG IS
EXPECTED TONIGHT BEGINNING ANYWHERE FROM 06-10Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
GALE WARNING (SEE LAXCWFLOX).

&&

PUBLIC...FORWOOD
AVIATION...SWEET
Hazardous weather outlook, Sep 2, 2:38 PM PDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
238 PM PDT SAT SEP 2 2006

CAZ034>041-044>047-051>054-059-087-088-031300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
238 PM PDT SAT SEP 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A RED FLAG WARNING CONTINUES FOR THE MOUNTAINS OF LOS
ANGELES...VENTURA AND SANTA BARBARA COUNTIES.
GALE WARNING IS IN EFFECT THROUGH EARLY SUNDAY MORNING WEST OF THE
CHANNEL ISLANDS.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

A RED FLAG WARNING CONTINUES THROUGH 6 PM SUNDAY FOR THE
MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FORWOOD

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.